The extinction problem for a class of distylous plant populations with sporophytic self-incompatibility

Abstract : In this paper, the extinction problem for a class of distylous plant populations is considered within the framework of certain nonhomogeneous nearest-neighbor random walks in the positive quadrant. For the latter, extinction means absorption at one of the axes. Despite connections with some classical probabilistic models (standard two-type Galton-Watson process, two-urn model), exact formulae for the probabilities of absorption seem to be difficult to come by and one must therefore resort to good approximations. In order to meet this task, we develop potential-theoretic tools and provide various sub- and super-harmonic functions which, for large initial populations, provide bounds which in particular improve those that have appeared earlier in the literature.
Complete list of metadatas

Cited literature [12 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-01895778
Contributor : Kilian Raschel <>
Submitted on : Thursday, November 7, 2019 - 2:58:43 PM
Last modification on : Monday, December 16, 2019 - 1:32:04 PM

File

1805.03123.pdf
Files produced by the author(s)

Identifiers

Collections

Citation

Gerold Alsmeyer, Kilian Raschel. The extinction problem for a class of distylous plant populations with sporophytic self-incompatibility. Journal of Mathematical Biology, Springer Verlag (Germany), 2019, 78 (6), pp.1841-1874. ⟨10.1007/s00285-019-01328-5⟩. ⟨hal-01895778v2⟩

Share

Metrics

Record views

18

Files downloads

26